MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, there was a leak on the blue or venous connector (luer adapter).There was a crack observed in the luer adapter and octenisept alcohol-free was used as a cleaning agent on the device.Tego for single-needle procedure was utilized.Nothing unusual was observed on the device prior to use and flushing was done with sodium chloride (nacl) 0.9%.It was mentioned that there was no blood leak and blood transfusion was not required.They switched to the single-lument treatment (arterial/red extension), and in the end, the leak was repaired with a repair kit.Everything was okay after the repair and the procedure was completed.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, there was a leak (a few trays of "saline 09%") on the blue or venous connector (luer adapter).There was a hairline crack observed in the luer adapter and octenisept alcohol-free was used as a cleaning agent on the device.Tego for single-needle procedure was utilized.Nothing unusual was observed on the device prior to use and flushing was done with saline/sodium chloride (nacl) 0.9% which was used to block instead of heparin or citrate because they used tego.It was mentioned that there was no blood leak and blood transfusion was not required.They switched to the single-lumen treatment (arterial / red extension), and in the end, the leak was repaired with a repair kit.Everything was okay after the repair and the procedure was completed.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, there was a leak which was confirmed by a few traces of saline 0.9% on the blue or venous connector (luer adapter).It was reported that there was a hairline crack observed in the luer adapter and octenisept alcohol-free was used as a cleaning agent on the device.Tego for single-needle procedure was utilized.Nothing unusual was observed on the device prior to use and flushing was done with sodium chloride (nacl) 0.9% which was used to block instead of heparin or citrate because they used tego.It was mentioned that there was no blood leak and blood transfusion was not required.They switched to the single-lumen treatment (arterial / red extension), and in the end, the leak was repaired with a repair kit.Everything was okay after the repair and the procedure was completed.No patient complication reported.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, there was a leak on the blue or venous connector (luer adapter).There was a hairline crack observed in the luer adapter and octenisept alcohol-free was used as a cleaning agent on the device.Tego for single-needle procedure was utilized.Nothing unusual was observed on the device prior to use and flushing was done with saline/sodium chloride (nacl) 0.9% which was used to block instead of heparin or citrate because they used tego.It was mentioned that there was no blood leak and blood transfusion was not required.They switched to the single-lument treatment (arterial / red extension), and in the end, the leak was repaired with a repair kit.Everything was okay after the repair and the procedure was completed.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g4, h3, h6.H3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.Additionally photographs of the device were also received.A visual ins pection of the returned photos noted: the first image depicts three catheters in their packaging.The second image depicts the reverse side of the packaging with the product information labels.The third image depicts the blue luer adapter.There is a crack in the adapter.The fourth image depicts the blue luer adapter in a sideways view.The blue luer adapter is cracked.Visual inspection: the blue adapter was received along with the red sealing cap.The blue luer adapter appeared intact with no signs of cracks.The extension tube was cut very close to the adapter.Microscopic evaluation: the adapter was visualized via microscopic evaluation and it was confirmed that no cracks were present.Functional testing: functional testing would normally include leak testing however the tube was cut too close to the adapter precluding this type of testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection found that the blue adapter was received along with the red sealing cap.The blue luer adapter appeared intact with no signs of cracks.The extension tube was cut very close to the adapter.Microscopic evaluation noted that there were no cracks present on the adapter.It was reported that the luer adapter had a leak.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during the dialysis treatment, there was a leak which was confirmed by a few traces of saline 0.9% on the blue or venous connector (luer adapter).It was reported that there was a hairline crack observed in the luer adapter and octenisept alcohol-free was used as a cleaning agent on the device.Tego for single-needle procedure was utilized.Nothing unusual was observed on the device prior to use and flushing was done with sodium chloride (nacl) 0.9% which was used to block instead of heparin or citrate because they used tego.It was mentioned that there was no blood leak and blood transfusion was not required.They switched to the single-lumen treatment (arterial / red extension), and in the end, the leak was repaired with a repair kit (all repairs were done on this day including the utilization of the extensions).Everything was okay after the repair and the procedure was completed.No patient complication reported.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9639255
Report Number3009211636-2020-00025
Device Sequence Number2922998
Product Code MSD
UDI-Device Identifier10884521056664
UDI-Public10884521056664
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040
Device Catalogue Number8888145040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/23/2020
02/04/2020
02/20/2020
03/10/2020
12/19/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date02/05/2020
02/19/2020
03/09/2020
03/26/2020
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight50